How Do I Know I Am Taking Too Much of My Amphetamine Medication?

You should never stray from the amphetamine dosage set by your doctor. However, there are ways in which you can tell that you are taking doses that are too high––either on your own or through your prescription––and in this case, it is important to talk to your doctor right away.

If you have been abusing amphetamines in high doses for a long time, you will require addiction treatment. Call 800-768-8728 now to find rehab programs that will be helpful to you.

High Doses of Amphetamines = Dangerous Consequences

You must be aware of your dosage amount at all times when taking amphetamines. Any time you take a higher dosage than prescribed, you can experience dangerous consequences. According to the Center for Substance Abuse Research, “Drug addiction becomes a risk when prescription amphetamines are consumed at doses higher than those prescribed for medical treatment.”

However, there is a chance that you may be prescribed a higher dose than you actually need. This is why, even if you are taking your medication exactly as your doctor tells you, you must be aware of any and all physical and psychological side effects caused by your amphetamine prescription in order to discuss them with your doctor in the event that you have been prescribed too high of a dose.

Side Effects of High Amphetamine Doses

The National Library of Medicine lists some of the more intensive side effects associated with amphetamine use. If you begin to notice that these side effects do not go away or become more severe as you continue to take your medication, you may have too high of a dosage. It is important to talk to your doctor immediately if you notice:

A high dose of amphetamines can cause nervousness.

A high dose of amphetamines can cause nervousness.

  • Nervousness
  • Restlessness
  • Insomnia or other sleep problems
  • Uncontrollable shaking of a body part
  • Headaches
  • Sexual dysfunction
  • Dry mouth
  • Stomach pain
  • Nausea and vomiting
  • Diarrhea
  • Constipation
  • Loss of appetite
  • Weight loss

Obviously, some of these side effects will occur with normal doses of amphetamines, but they should not be severe if you are taking the right dosage for your needs. In addition, if you are taking too much of your medication, you may also start to experience:

  • A fast or pounding heartbeat
  • Shortness of breath
  • Chest pain
  • Problems speaking
  • Dizziness
  • Weakness or numbness of a body part
  • Motor or verbal tics
  • Paranoia
  • Hallucinations
  • Mania
  • Aggressive behavior
  • Blurred vision
  • Fever
  • Increased activity/talkativeness
  • Euphoria
  • Dilated pupils
  • Delusions of grandeur

Have You Become Addicted to or Dependent on ADHD Medication?

These are definite signs that your amphetamine dosage has become much too high and that you will require help from your doctor and possibly addiction treatment. Still, you must not stop taking the medication but you should rather see your doctor immediately.

These drugs should be taken in the correct dosage for a reason, and whether you have begun to take them in higher amounts yourself or you have been prescribed too high of a dosage, you need to correct this issue before it becomes even more dangerous.

Need Amphetamine Addiction Treatment?

Call 800-768-8728 to find treatment centers that will help you recover from amphetamine abuse and the side effects of this dangerous behavior. You can begin your convalescence right away and create the change you want to see in your life through some of the safest and most effective treatment programs available.

Featured Treatment Centers

Get Help Today

Call or chat now with one of our treatment specialists 24/7 or use the form to send us your information and we'll reach out to you.

Request Contact

  • This field is for validation purposes and should be left unchanged.

Pin It on Pinterest

Shares